Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 103, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 19, 2011, 5:37 AM EDT for Jefferson County, Scott County, Indiana; Trimble County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2011, 5:37 AM EDT (09:37 UTC)
- Expired
- Apr 19, 2011, 6:09 AM EDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, IN, Scott County, IN, Trimble County, KY
The radar
The Louisville radar (KLVX), 95 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
686
WUUS53 KLMK 190937
SVRLMK
INC077-143-KYC223-191015-
/O.NEW.KLMK.SV.W.0103.110419T0937Z-110419T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
537 AM EDT TUE APR 19 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...
JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
NORTHERN SCOTT COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 615 AM EDT
* AT 534 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR AUSTIN...MOVING EAST AT 45
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
SCOTTSBURG...
MADISON...
DEPUTY AND WOOSTER...
WAKEFIELD AND SWANVILLE...
VOLGA AND KENT...
SMYRNA AND MADISON MUNICIPAL AIRPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW!
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3870 8520 3870 8522 3874 8527 3874 8532
3867 8527 3868 8588 3873 8588 3874 8586
3877 8585 3882 8580 3883 8574 3883 8565
3884 8563 3886 8563 3888 8559 3889 8521
TIME...MOT...LOC 0938Z 269DEG 40KT 3877 8576
WIND...HAIL 60MPH 0.75IN
$$
JBS2 follow-up statements
068
WWUS53 KLMK 190948
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
548 AM EDT TUE APR 19 2011
INC077-143-KYC223-191015-
/O.CON.KLMK.SV.W.0103.000000T0000Z-110419T1015Z/
JEFFERSON IN-SCOTT IN-TRIMBLE KY-
548 AM EDT TUE APR 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR NORTHERN TRIMBLE...NORTHEASTERN SCOTT AND CENTRAL JEFFERSON
COUNTIES...
AT 543 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALBION...MOVING EAST AT
35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
MADISON...
VOLGA AND WAKEFIELD...
MADISON MUNICIPAL AIRPORT AND SMYRNA...
WIRT AND HANOVER BEACH...
NORTH MADISON AND RINGWALD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW!
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3887 8524 3872 8524 3874 8527 3874 8532
3867 8527 3868 8564 3868 8576 3883 8577
3883 8574 3883 8565 3884 8563 3886 8563
TIME...MOT...LOC 0948Z 271DEG 30KT 3877 8567
WIND...HAIL 60MPH 0.75IN
$$
JBS830
WWUS53 KLMK 191009
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
609 AM EDT TUE APR 19 2011
INC077-143-KYC223-191018-
/O.CAN.KLMK.SV.W.0103.000000T0000Z-110419T1015Z/
JEFFERSON IN-SCOTT IN-TRIMBLE KY-
609 AM EDT TUE APR 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TRIMBLE...
NORTHEASTERN SCOTT AND CENTRAL JEFFERSON COUNTIES IS CANCELLED...
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAS DECREASED IN
INTENSITY AND NO LONGER POSES A THREAT.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT YOUR
LOCAL LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE REPORT TO THE
NATIONAL WEATHER SERVICE IN LOUISVILLE.
LAT...LON 3887 8524 3872 8524 3874 8527 3874 8532
3867 8527 3868 8564 3868 8576 3883 8577
3883 8574 3883 8565 3884 8563 3886 8563
TIME...MOT...LOC 1008Z 269DEG 40KT 3877 8533
$$
JBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:50 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 19, 3:50 AM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 350 AM EDT TUE APR 19 2011 .SHORT TERM (TODAY AND TONIGHT)... ...SEVERE WEATHER EPISODE EXPECTED LATE THIS EVENING AND OVERNIGHT WITH DAMAGING WINDS...LARGE HAIL...SCATTERED TORNADOES AND PLENTY OF HEAVY RAINFALL... 06Z SFC ANALYSIS REVEALED AN AREA OF LOW PRESSURE OVER NW OKLAHOMA THIS MORNING WITH A QUASI-STATIONARY FRONTAL BOUNDARY EXTENDING FROM THE LOW NORTHEASTWARD INTO THE LOWER-MID OHIO VALLEY. THE BOUNDARY WAS LOCATED NORTH OF THE OHIO RIVER AND SLOWLY MAKING PROGRESS TO THE NORTH. NOCTURNAL LOW-LEVEL JET AXIS IS IMPINGING ON THE AREA FROM THE SOUTHWEST WHICH IS PROVIDING GOOD MOISTURE TRANSPORT INTO THE REGION WHICH IS HELPING MAINTAIN THE LARGE AREA OF CONVECTION JUST TO OUR NORTH. LATEST HIGH RESOLUTION MODELS SHOW THIS AREA OF CONVECTION CONTINUING TO PULL OFF TO THE NORTHEAST THIS MORNING AS THE BOUNDARY MOVES NORTHEASTWARD AND AWAY FROM THE REGION. SOUTH OF THE BOUNDARY...A FEW SCATTERED THUNDERSTORMS HAVE CONTINUED TO MOVE NORTHEASTWARD ACROSS CENTRAL AND EAST-CENTRAL KY. THESE STORMS WILL CONTINUE TO MOVE ACROSS BLUEGRASS REGION OVER THE NEXT FEW HOURS. TEMPERATURES REMAIN QUITE MILD EARLY THIS MORNING WITH MOST LOCATIONS STILL IN THE MID-UPPER 60S WITH SOME UPPER 60S TO LOWER 70S STILL NOTED ACROSS FAR SOUTHERN KY. FOR TODAY...SFC FRONTAL BOUNDARY IS EXPECTED TO MOVE SLOWLY NORTHWARD AND AWAY FROM THE AREA. SKIES ARE EXPECTED TO CLEAR OUT A BIT WITH PARTLY TO MOSTLY SUNNY SKIES EXPECTED THROUGH MUCH OF THE DAY. UNDER A STIFF SOUTHWESTERLY WIND FLOW...TEMPERATURES ARE EXPECTED TO WARM INTO THE LOWER 80S ACROSS THE REGION. THE STRONG SOUTHWESTERLY FLOW WILL CONTINUE TO PUMP RICH/MOIST GULF AIR INTO THE REGION WITH SURFACE DEWPOINTS EXPECTED TO RISE INTO THE MID-UPPER 60S DURING THE AFTERNOON HOURS. WOULD NOT SURPRISE ME TO SEE SOME 70 DEWPOINTS AS CLOSE AS FAR SW KY/NW TN. AS TEMPERATURES WARM AND MOISTURE CONTINUES TO INCREASE...WE WILL SEE THE ATMOSPHERE BECOME CONDITIONALLY UNSTABLE DURING THE LATE AFTERNOON HOURS. STEEP LAPSE RATES ALOFT...MAINLY ABOVE 700HPA WILL RESULT IN LIFTED INDICES DROPPING TO BELOW -5 DEGREES C IN MOST PLACES. CAPE VALUES WILL LIKELY SURGE INTO THE 2000-2500 J/KG RANGE. HOWEVER...ALL MODELS POINT TO A LAYER OF WARM AIR ALOFT BETWEEN 700-800HPA WHICH WILL EFFECTIVE CAP THE ATMOSPHERE FOR THE AFTERNOON AND EARLY EVENING HOURS. GIVEN THE ANTICIPATED CAPPING INVERSION...PRETTY MUCH ALL OF THE REGION WILL LIKELY BE DEVOID OF ANY CONVECTION DURING THE AFTERNOON...THUS PLAN ON KEEPING SMALL CHC POPS IN FOR THIS MORNING WITH THE LINGERING ACTIVITY AND THEN REDUCING POPS FOR THE AFTERNOON. AS MENTIONED...WINDS WILL BE GUSTY THIS AFTERNOON WITH SUSTAINED WINDS OF 15-20MPH AND GUSTS UP TO 30 MPH. AT THIS TIME...DO NOT FEEL THAT WE WILL REACH WIND ADVISORY CRITERIA...BUT IT WILL BE SOMETHING TO WATCH AS THE DAY UNFOLDS. BY LATE THIS AFTERNOON...CAPPING INVERSION IS EXPECTED TO MIX OUT WELL TO OUR WEST. AS THIS OCCURS...VIGOROUS CONVECTIVE DEVELOPMENT IS EXPECTED ACROSS WESTERN MO LATE THIS AFTERNOON. LONG CURVED HODOGRAPHS SUGGEST THAT INITIAL CONVECTIVE MODE WILL BE SUPERCELLULAR. THESE STORMS SHOULD QUICKLY MOVE EASTWARD ACROSS MO AND INTO FAR WESTERN KY AND ILLINOIS THIS EVENING. AS THEY HEAD EAST...THEY WILL LIKELY CONGEAL INTO A QUASI-LINEAR CONVECTIVE SYSTEM AND THEN SURGE EASTWARD INTO SOUTHERN INDIANA AND CENTRAL KENTUCKY LATE THIS EVENING AND OVERNIGHT. THIS QLCS SHOULD BE REMAIN WELL MAINTAINED AS PLENTY OF INSTABILITY AND MOISTURE WILL BE IN PLACE ACROSS OUR REGION. CURRENT THINKING IS THAT THE PRIME TIME FOR OUR SEVERE WEATHER EPISODE WILL BE BETWEEN 10 PM AND 600 AM EDT. GIVEN THE STRONG WIND FIELDS A LARGE DAMAGING WIND EVENT SEEMS VERY LIKELY. IN ADDITION...LARGE HAIL AND SQUALL LINE EMBEDDED TORNADOES ARE LIKELY. AS PREVIOUS FORECASTER MENTIONED...THE OVERALL SETUP STILL LOOKS A LOT LIKE 4/28/2002 WHICH RESULT IN QUITE A BIT OF WIND DAMAGE ACROSS THE REGION ALONG WITH A FEW TORNADOES. ACTIVITY WILL LIKELY APPROACH THE I-75 CORRIDOR TOWARD THE END OF THE SHORT TERM FORECAST PERIOD AND BE ON A GRADUAL DOWNTURN AS INSTABILITY WILL DECREASE AS ONE HEADS EASTWARD INTO EASTERN KENTUCKY. TEMPERATURES WILL REMAIN MILD TONIGHT WITH LOWS FALLING INTO THE LOWER-MID 60S. AS IF THE SEVERE WEATHER WAS NOT ENOUGH...HEAVY RAINFALL WILL BE A PROBLEM AS WELL AS THIS SYSTEM MOVES THROUGH THE REGION. A GOOD ONE TO AS MUCH AS TWO INCHES OF RAINFALL IS EXPECTED AS THIS SYSTEM MOVES THROUGH THE REGION. OVERALL...FLASH FLOOD GUIDANCE VALUES REMAIN QUITE HIGH AND MOST OF OUR RIVERS HAVE GONE BACK INTO THEIR BANKS. ISOLATED FLASH FLOODING IS POSSIBLE...BUT GIVEN THE OVERALL STORM TRACK...FEEL THAT THE MOST SUSCEPTIBLE AREA FOR FLOODING WILL BE ACROSS SOUTHERN INDIANA. THE ONE TO TWO INCH RAINFALL WILL LIKELY RESULT IN QUICK RISES ON AREA STREAMS AGAIN. SO THOSE LIVING NEAR CREEKS/STREAMS OR IN FLOOD PRONE AREAS...SHOULD KEEP AN EYE ON WATER LEVELS OVER THE NEXT 24 HOURS. .LONG TERM (WEDNESDAY - MONDAY)... REMNANTS OF CONVECTION ASSOCIATED WITH OVERNIGHT SEVERE WEATHER WILL MOVE RAPIDLY EAST OF THE CWA DURING THE MORNING HOURS WEDNESDAY. AFTER 36 HOURS OF RELATIVELY BENIGN WEATHER SOUTH OF AN EAST-WEST ORIENTED STATIONARY FRONT BISECTING INDIANA...FOCUS THEN SHIFTS TO NEXT SYSTEM PROGGED TO MOVE IN BY FRIDAY MORNING AS A SERIES OF SHORT WAVES MOVE THROUGH A RELATIVELY ZONAL UPPER LEVEL FLOW. OF GREATEST CONCERN IN THIS TIME FRAME IS THE OPPORTUNITY FOR SIGNIFICANT RAINFALL AMOUNTS ALONG THE OHIO RIVER VALLEY. IN RESPONSE TO THE SHORT WAVES IN THE UPPER FLOW...A SERIES OF SURFACE LOWS WILL DEVELOP OVER THE SOUTHERN PLAINS AND MOVE NORTHEAST ALONG A BAROCLINIC ZONE ORIENTED PARALLEL TO THE OHIO VALLEY. AMPLE MOISTURE RIDING NORTH IN THE WARM SECTOR OF THIS NEARLY STATIONARY FEATURE HAS RESULTED IN HPC GUIDANCE OF A 5-DAY BULLSEYE OF 7 INCHES IN SW INDIANA. WHILE THE EXACT LOCATION OF THE MAX RAINFALL IS HARD TO DETERMINE THIS FAR OUT...SUFFICE IT TO SAY THAT ANOTHER ROUND OF FLOODING PROBLEMS WILL LIKELY EXIST FOR THE OHIO AND ITS TRIBUTARIES LATER BY THE WEEKEND IF THIS VERIFIES. WITH THE STALLED FRONT TO OUR NORTH DURING MOST OF THE EXTENDED TIME FRAME...TEMPERATURES THROUGHOUT THE EXTENDED PERIOD WILL BE AT OR ABOVE CLIMATOLOGICAL AVERAGES FOR THIS TIME OF YEAR. THE ONLY EXCEPTION WILL BE THURSDAY AS SURFACE HIGH PRESSURE DOMINATES IN BETWEEN WEDNESDAYS SEVERE WEATHER AND BEFORE THE WARM ADVECTION KICKS IN PRIOR TO THE PRECIP MOVING IN FRIDAY. BECAUSE OF THE ABUNDANT CLOUD COVER AND RAINFALL WITH THE WET WEEKEND THOUGH...READINGS SHOULD ONLY TOP OUT IN THE 70S...BUT WILL BE SULTRY AS GULF MOISTURE RIDES UP ALONG THE MISSISSIPPI RIVER INTO THE OHIO VALLEY. AFTER THURSDAY MORNING LOWS IN THE 40S...THE 50S AND 60S WILL BE MORE COMMON FOR MIN TEMPERATURES THE REMAINDER OF THE PERIOD. && .AVIATION (06Z TAF ISSUANCE)... 05Z SFC ANALYSIS SHOWS QUASI-STATIONARY FRONTAL BOUNDARY EXTENDING FROM SOUTHERN MISSOURI NORTHEASTWARD THROUGH SOUTH-CENTRAL INDIANA. FRONTAL BOUNDARY IS NORTH OF THE TAF SITES AND SFC DEWPOINTS CONTINUE TO INCREASE ACROSS THE REGION. COMBINATION OF LOW-LEVEL NOCTURNAL JET AND ELEVATED LIFT HAS RESULTED IN CONVECTION GROWING ACROSS PORTIONS OF THE REGION. IN GENERAL...FEEL THAT BULK OF THE CONVECTION WILL REMAIN NORTH OF THE TAF SITES OVERNIGHT. HOWEVER...SOME ADDITIONAL SHOWERS/STORMS ARE FIRING JUST SOUTH OF KSDF AND KLEX. THUS WILL CONTINUE TO KEEP VCTS IN THE TAFS AT KSDF/KLEX THROUGH 19/10Z. AT KBWG...DON'T THINK WE'LL SEE MUCH IN THE WAY OF CONVECTION THUS WILL KEEP CONDITIONS DRY THERE OVERNIGHT. WITH THE LOW-LEVEL JET MOVING NOSING INTO THE REGION...WILL BE HITTING THE LLWS IN THE TAFS THROUGH THE REMAINDER OF THE NIGHT. WHILE SFC WINDS WILL BE OUT OF THE SOUTH AT 10-12KTS...WINDS AT 1500 FT AGL WILL BE OUT OF THE SOUTHWEST AT 43-45KTS. THIS WILL CONTINUE UNTIL THE PBL STARTS TO MIX IN THE MORNING. MUCH OF TUESDAY WILL BE VFR ACROSS THE REGION. LATEST MODEL DATA CONTINUES TO SHOW A STRONG CAPPING INVERSION OVER MUCH OF THE REGION DURING THE DAY. AFTERNOON HEATING WILL LEAD TO A CONDITIONALLY UNSTABLE ATMOSPHERE BY LATE AFTERNOON AND EVENING. CAP IS FORECAST TO BREAK OUT TO THE WEST OF THE AREA TUESDAY EVENING AND A LARGE AMOUNT OF CONVECTION IS FORECAST TO DEVELOP AND MOVE ACROSS THE REGION LATE IN TAF FORECAST PERIOD. FOR NOW WILL INDICATE CHCS OF THUNDER AFTER 20/00Z AT THE TAF SITES. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........MJ LONG TERM.........JBS AVIATION..........MJ
Hazardous weather outlook, Apr 19, 5:13 AM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 513 AM EDT TUE APR 19 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200915- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 513 AM EDT TUE APR 19 2011 /413 AM CDT TUE APR 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHERN PORTION OF THE OUTLOOK AREA THIS MORNING AS A QUASI- STATIONARY FRONT MOVES SLOWLY NORTHWARD AND AWAY FROM THE REGION. A STRONG COLD FRONT WILL APPROACH THE REGION LATE TONIGHT AND TRANSVERSE THE OUTLOOK AREA EARLY WEDNESDAY MORNING. THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE WESTERN PORTIONS OF THE OUTLOOK AREA AFTER 10 PM EDT TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND SCATTERED TORNADOES. IN ADDITION...HEAVY RAINFALL WITH RAINFALL TOTALS OF ONE TO THREE INCHES WILL BE LIKELY. THESE THUNDERSTORMS WILL MOVE EAST OF THE OUTLOOK AREA BY 600 AM EDT WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ONGOING THUNDERSTORMS EARLY WEDNESDAY MORNING EAST OF INTERSTATE 65 WILL RAPIDLY MOVE OFF TO THE EAST BY MIDDAY. STRONG WINDS...HEAVY RAIN AND DANGEROUS LIGHTNING WILL CONTINUE TO BE A THREAT WITH THESE STORMS ALONG THE I-75 CORRIDOR UNTIL THEY EXIT OUT OF THE AREA. SCATTERED STORMS WILL RETURN TO THE AREA THURSDAY NIGHT AND FRIDAY AHEAD OF THE NEXT SYSTEM...WHICH IS EXPECTED TO BRING ANOTHER ROUND OF STRONG TO SEVERE STORMS...MAINLY FROM FRIDAY NIGHT INTO SATURDAY. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINS FROM THE STORMS ARE EXPECTED TO CAUSE RISING WATER LEVELS ON AREA RIVERS AND MAY RESULT IN FLASH FLOODS AND AREAL FLOODING AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED LATE TONIGHT FOR SEVERE WEATHER. SPOTTERS ALSO WILL BE NEEDED TO REPORT RAINFALL TOTALS AND FLOODING THROUGHOUT MUCH OF THE WORK WEEK. MJ/JBS
In the hours before
Special weather statement, Apr 19, 3:13 AM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 AM EDT TUE APR 19 2011
INZ078-079-092-KYZ030>034-190800-
CLARK-HENRY-JEFFERSON-OLDHAM-SCOTT-SHELBY-TRIMBLE-
313 AM EDT TUE APR 19 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 308 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
SCOTTSBURG TO LYNDON...AND MOVING EAST AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
PROSPECT...
LYNDON...
ANCHORAGE...
NEW CASTLE...
MIDDLETOWN...
LANCASTER AND FIVE POINTS...
BELLEVIEW AND TROUT...
BRYANTSBURG AND MONITOR...
CANAAN AND BARBERSVILLE...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 15 AND 19.
THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 13 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3870 8520 3874 8527 3873 8532 3859 8522
3861 8509 3856 8501 3852 8503 3852 8498
3843 8496 3846 8493 3843 8490 3835 8489
3837 8493 3832 8499 3820 8559 3882 8571
3883 8565 3890 8555 3893 8521
TIME...MOT...LOC 0714Z 257DEG 44KT 3880 8558 3832 8549
MJThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:13 AM EDT | Special Weather Statement | LMK | Jefferson | 47 min |
| Apr 19, 6:46 AM EDT | Areal Flood Advisory | LMK | Jefferson | 3 hr |
| Apr 19, 8:27 AM EDT | Flash Flood Warning | LMK | Jefferson | 3 hr |
| Apr 19, 10:04 AM EDT | River Flood Warning | LMK | Jefferson, Scott | 44 hr |
| Apr 19, 3:06 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Woodford | 24 min |
| Apr 19, 12:10 PM EDT | Wind Advisory | LMK | Adair, Allen, Anderson, Barren, Boyle, Butler and 28 more | 7 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.